Massachusetts, 2009Flooding in Massachusetts, August 29, 2009
August 29, 2009 · NWS BOX · 2 events in 2 counties and zones
Tropical Storm Danny formed just east of the Bahamas on August 26, 2009. Danny remained a tropical storm throughout its travels up the east coast of the United States, then turning extratropical as it passed just east of Cape Cod and the islands August 29 and 30.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Danny formed just east of the Bahamas on August 26, 2009. Danny remained a tropical storm throughout its travels up the east coast of the United States, then turning extratropical as it passed just east of Cape Cod and the islands August 29 and 30. Tropical moisture feeding into the area resulted in heavy rainfall mainly across coastal Massachusetts and Rhode Island which led to minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 29, 10:30 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 29, 10:30 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 AM EDT SAT AUG 29 2009
.SYNOPSIS...
THE REMNANTS OF DANNY WILL TRACK CLOSE TO THE CAPE AND ISLANDS LATE
TODAY AND THIS EVENING. SUMMER WEATHER RETURNS SUNDAY AS A
RELATIVELY DRY COLD FRONT MOVES ACROSS SOUTHERN NEW ENGLAND. THE
FORECAST BECOMES UNCERTAIN NEXT WEEK AS A FRONTAL BOUNDARY STALLS
JUST SOUTH OF NEW ENGLAND...WITH ITS CLOUD AND RAIN SHIELD POSSIBLY
CLIPPING SOUTHERN NEW ENGLAND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS TROPICAL MOISTURE PLUME LIFTS NORTHWARD FROM THE OCEAN HEAVY
RAINFALL WILL OVERSPREAD SNE...PRIMARILY FROM THE I95 CORRIDOR EWD.
THIS IS WHERE ANOMALOUS PWAT PLUME...THETAE RIDGE AND BEST LOW LEVEL
CONVERGENCE ASSOCD WITH THE COASTAL FRONT SETS UP. COLDER CLOUD TOPS
AND HEAVIER CONVECTIVE SHOWERS OVER THE OCEAN WILL MOVE UP ACROSS
EASTERN NEW ENGLAND THROUGH THIS AFTERNOON...LIKELY FOCUSING ALONG
THE COASTAL FRONT ACROSS SE NEW ENG. IT APPEARS MOST OF THE TSTMS
WILL REMAIN OFFSHORE BUT WILL MENTION ISOLD THUNDER NEAR THE COAST
WHERE BEST INSTABILITY. WIDESPREAD RAINFALL RATES UP TO 0.5 PER HOUR
WILL ACCOMPANY THE HEAVIER SHOWERS WITH LOCALLY HIGHER RAINFALL RATES
POSSIBLE. ADDITIONAL RAINFALL OF 1-3 POSSIBLE ACROSS RI AND SE MA.
AS REMNANTS OF DANNY APPROACH THE COAST...STRENGTHENING S/SE LOW
LEVEL JET WILL CLIP THE CAPE AND ISLANDS AND LIKELY BRING A BRIEF
PERIOD OF STRONGER WINDS TO THIS REGION 17-21Z AS MILDER AIR STREAMS
NWD. WIND GUSTS TO 40 MPH POSSIBLE AND WILL CONTINUE WIND ADVSY AS
WINDS OF THIS MAGNITUDE WITH FULL FOLIAGE TREES WILL LIKELY BE
ENOUGH FOR SOME MINOR WIND DAMAGE.
EXPECT TEMPS TO SPIKE INTO THE LOWER 70S ACROSS SE COASTAL NEW ENG
THIS AFTERNOON AS COASTAL FRONT LIFTS NWD AND WINDS TURN MORE
SOUTHERLY. HOWEVER...WITH REMNANTS OF DANNY TRACKING NEAR THE
CAPE...NORTHERLY WINDS TO THE LEFT OF THE TRACK IN THE INTERIOR WILL
KEEP IT MUCH COOLER AND HAVE LOWERED TEMPS HERE SEVERAL DEGREES.
TEMPS WILL LIKELY REMAIN IN THE UPPER 50S TO LOWER 60S NW OF I95
CORRIDOR WITH LOWER 70S S COAST RI AND SE MA.
A HIGH SURF ADVISORY WILL REMAIN IN EFFECT FOR THE SOUTH COAST FOR
THIS AFTERNOON THROUGH SUNDAY. WITH DANNY TRANSITIONING TO AN
EXTRATROPICAL SYSTEM AND WEAKENING SOMEWHAT...THIS MAY BE CHANGED
WITH LATER ISSUANCES. THE BETTER CHANCE FOR HIGH SURF... PARTICULARLY
ON THE SOUTH COAST WILL BE ON SUNDAY WHEN HIGHER SWELLS ARE EXPECTED
TO MOVE INTO THE COASTAL WATERS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
DANNY WILL MOVE NEAR OR JUST EAST OF CAPE COD PRIOR TO MIDNIGHT AS
HE TRANSITIONS TO AN EXTRATROPICAL SYSTEM AND MOVES TOWARDS NOVA
SCOTIA. AS DANNY MOVES AWAY FROM SOUTHERN NEW ENGLAND...THE RAIN
WILL BEGIN TO TAPER OFF AND WE WILL LIKELY END UP DRY BY SUNRISE.
WITH INCREASED MOISTURE...THE AREA IN THE WARM SECTOR BETWEEN THE
COASTAL FRONT THIS MORNING AND THE COLD FRONT PROGGED TO MOVE
THROUGH SUNDAY...AND CLOUD COVER...EXPECT TEMPERATURES OVERNIGHT TO
BE A FEW DEGREES ABOVE NORMAL.
LOW PRESSURE WILL MOVE THROUGH QUEBEC...PULLING A COLD FRONT THROUGH
SOUTHERN NEW ENGLAND SUNDAY AFTERNOON. WITH MUCH DRIER AIR MOVING
IN BOTH BEHIND DANNY AND WITH THE FRONT...AM NOT EXPECTING
WIDESPREAD PRECIPITATION ON SUNDAY. WE MAY SEE A SHOWER OR TWO AS
THE FRONT MOVES THROUGH. THERE IS A VERY LOW PROBABILITY OF A
THUNDERSTORM SUNDAY AFTERNOON. HOWEVER...AT THIS POINT...ONLY THE
NAM IS INDICATING ANY INSTABILITY AND EVEN THEN IT IS LIMITED TO 0
TO -1 SURFACE BASED LI/S AND K INDICES BETWEEN 30 AND 35...ALL ALONG
AND EAST OF THE I-95 CORRIDOR. AM GOING WITH SLIGHT CHANCE POPS
SUNDAY WITH AN ISOLATED POSSIBILITY OF THUNDER.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
29/00Z MODELS ARE IN VERY GOOD AGREEMENT...AT LEAST THROUGH TUESDAY.
THIS SHOULD BE A RELATIVELY TRANQUIL WEATHER PERIOD WITH HIGH
PRESSURE THE MAIN FACTOR CONTROLLING OUR WEATHER.
PROBLEMS DEVELOP IN THE DETAILS OF ANOTHER LOW PRESSURE MOVING
NORTHEAST ALONG A FRONTAL BOUNDARY TOWARD THE MIDDLE OF NEXT WEEK.
THE GFS DEVELOPS A LOW PRESSURE MUCH CLOSER TO THE COAST THAN THE
ECMWF...WHICH IS HUNDREDS OF MILES OFF TO THE EAST WITH ITS LOW
PRESSURE THURSDAY. IN EITHER CASE...THIS LOW PRESSURE IS FORECAST TO
MOVE AWAY FROM OUR REGION FRIDAY. GENERALLY FOLLOWED THE GFS FOR THIS
FORECAST AS IT HAD GOOD CONTINUITY WITH ONGOING FORECAST.
A COLD FRONT ALONG THE COAST MOVES FARTHER OFFSHORE SUNDAY NIGHT.
HIGH PRESSURE THEN SETTLES ACROSS NEW ENGLAND MONDAY INTO WEDNESDAY.
A WEAK LOW PRESSURE MAY TRY TO NUDGE NORTH TUESDAY...BUT SHOULD BE
KEPT MAINLY TO OUR SOUTH. WE COULD SEE SOME CLOUDS FROM THIS SYSTEM
ALONG THE SOUTH COAST THOUGH.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
TREND WILL BE FOR CIGS/VSBYS TO GRADUALLY LOWER THROUGH DAYBREAK WITH
MUCH OF REGION SEEING IFR CONDITIONS BY 12Z. HOWEVER CONFIDENCE IS
GREATER IN WIDESPREAD IFR/LIFR AFTER 12Z AND ESPECIALLY AFTER 18Z AS
STEADIER SHOWERS ARRIVE. ISOLD TSTMS SHOULD BE CONFINED TO S COAST.
INCLUDED CB GROUP FOR NOW KPVD KFMH KHYA KACK WITH MAIN TIME FRAME
09Z-14Z AND 18Z-22Z.
ALTHOUGH WE DO NOT THINK TRUE CRITERIA /VECTOR DIFFERENCE/ WILL BE
MET...KEPT MENTION OF LLWS FOR KFMH KHYA KACK DUE TO INCREASING
SOUTHERLY LOW LEVEL JET OF 50-60KT NEAR FL020 AND ABOVE.
STRONGEST WINDS KFMH KHYA KACK SHOULD OCCUR 17-22Z AS LLJ MOVES
ACROSS THE REGION. POTENTIAL FOR BRIEF PERIOD S/SE WIND GUSTS TO 35
KT...ESPECIALLY KACK.
SHOWED IMPROVING CIG/VSBY TREND AFTER 00Z FOR ALL SITES WHICH MAY BE
OPTIMISTIC WHEN COMPARED WITH MODEL GUIDANCE. ENOUGH RESIDUAL LOW
LEVEL MOISTURE IN PLACE FOR CIGS TO REMAIN IFR/LIFR ALL NIGHT WHILE
VSBYS GRADUALLY IMPROVE.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY...VFR WITH A LOW PROBABILITY OF MVFR IN AN ISOLATED AFTN
SHOWER/TSTM.
MONDAY AND TUESDAY...VFR.
WED...MAINLY VFR. POSSIBLE TRANSITION TO MVFR DURING THE AFTERNOON AS
A RAIN SHIELD APPROACHES FROM THE SOUTH.
&&
.MARINE...
WE DROPPED SCA FOR BOS HARBOR AND NARRAGANSETT BAY AS STRONGER WINDS
NEAR THE LLJ WILL REMAIN TO THE SOUTH AND EAST OF THIS AREA.
CONTINUED GALES FOR ACK SOUND AND WATERS SOUTH AND EAST OF ACK WHERE
A PERIOD OF S/SE G35 KT LIKELY THIS AFTERNOON WITH LLJ.
PLEASE REFER TO THE MARINE WEATHER MESSAGE /MWWBOX/ FOR MORE
INFORMATION REGARDING THE SMALL CRAFT ADVISORIES AND GALE WARNINGS.
OUTLOOK /SUNDAY THROUGH WEDNESDAY/...
SUNDAY...LEFTOVER SOUTHERLY SWELL. WIND SHIFT FROM SW TO NW AS DRY
COLD FRONT MOVES ACROSS THE REGION.
MONDAY AND TUE...QUIET WEATHER WITH HIGH PRES BUILDING ACROSS THE
WATERS.
WED...HIGH PRES DRIFTS INTO NORTHERN NEW ENGLAND WITH A FRONTAL
BOUNDARY SOUTH OF NEW ENGLAND MOVING SLOWLY NORTH. RAIN COULD SPREAD
INTO THE SOUTHERN WATERS. OTHERWISE NO CONCERNS REGARDING WIND AND
WAVES.
&&
.HYDROLOGY...
FLOOD THREAT CONTINUES TODAY FOR EASTERN MA...RI AND NORTHEAST CT.
NOTED ON OKX/BOX RADAR AND EVEN ON SATELLITE THAT DURING THE
MORNING THE HEAVIER RAIN WAS HAVING A DIFFICULT TIME PUSHING NORTH
OF THE FRONT THAT LINGERED OFF THE SOUTH COAST. BUT THINK THAT
HEAVIER RAINS WILL REACH UP AT LEAST ALONG THE LOW LEVEL THETA E
RIDGING THAT EXISTS ALONG A COASTAL BOUNDARY CURRENTLY EXTENDING
FROM RI INTO EASTERN MA...ACCOMPANIED BY SOUTHERLY LOW LEVEL JET.
THETA E MIN ACTUALLY EXISTS OVER THE EAST SLOPES OF THE
BERKSHIRES...RAINFALL TOTALS IN THE WESTERN THIRD OF OUR AREA ARE
EXPECTED TO BE MUCH LOWER.
RAINFALL LAST NIGHT WAS GENERALLY AROUND 1 INCH...WHICH DID SERVE TO
MOISTEN THE GROUND. TOTAL RAINFALL FOR THIS EVENT /FRIDAY NIGHT
THROUGH TODAY/ SHOULD BRING A 3 TO 5 INCH AXIS OF HEAVIEST RAIN ALONG THE
I-95 CORRIDOR ONTO THE CAPE...AND WEST INTO NORTHEAST CT. LOCALIZED
HIGHER TOTALS WILL BE POSSIBLE.
CURRENT NERFC FORECASTS ARE BASED ON 3 TO 4 INCH QPF ACROSS THE
EASTERN THIRD OF OUR AREA SPREAD OVER A 12 HOUR PERIOD...AMOUNTS
DROP OF QUICKLY TO THE WEST. STRONG RISES WILL OCCUR ON AREA
TRIBUTARIES. FORECAST BRINGS PAWTUXET TO MINOR FLOOD AT CRANSTON.
HOLDING OFF ON A MIDDAY FLW ISSUANCE /TO NOTE PROGRESS OF RAIN OVER
THE BASIN/...BUT THIS FLOOD THREAT IS ADDRESSED IN THE WATCH. RIVER
RISES TO ACTION STAGE ARE EXPECTED ON THE NORTH NASHUA...SHAWSHEEN...
ASSABET...SPICKET...PISCATAQUOG...AND NEPONSET. FOR SPECIFICS GO TO
WEATHER.GOV/AHPS AND CLICK OVER SOUTHERN NEW ENGLAND.
&&
.CLIMATE...
DAILY RECORDS FOR RAINFALL TODAY...
PERIOD OF RECORD IN THE DATA BELOW FROM THE BIG 5...ARE 100 PLUS
YEARS.
8/29
BOS 1.69 1962
PVD 1.88 1959
BDL 2.19 1917
ORH 1.51 1961
MQE 2.88 1962
ACK 3.10 1958
NANTUCKET PERIOD OF RECORD INTERRUPTED IN XMACIS 1982-2000 OTRW
DATING BACK TO 1948.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ003-004.
MA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ005>007-012>024.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR MAZ020-022>024.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ022>024.
NH...NONE.
RI...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ001>008.
HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR RIZ006>008.
MARINE...GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ232-254-255.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ231-
233>235-237-250-251-256.
&&
SYNOPSIS...BELK
NEAR TERM...KJC/RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...KJC/BELK/JWD
MARINE...KJC/BELK/RLG
HYDROLOGY...NMB
CLIMATE...Hazardous weather outlook, Aug 29, 4:31 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
531 AM EDT SAT AUG 29 2009
CTZ003-004-MAZ005-006-012>014-017-018-021-RIZ001>004-300945-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
531 AM EDT SAT AUG 29 2009
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST
CONNECTICUT...SOUTH CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS EXCEPT CAPE
COD AND THE ISLANDS...AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-MAZ002>004-008>011-026-NHZ011-012-015-300945-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
531 AM EDT SAT AUG 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARTFORD COUNTY CONNECTICUT...
NORTH CENTRAL AND WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232-254-255-300945-
NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
531 AM EDT SAT AUG 29 2009
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NANTUCKET SOUND...THE COASTAL
WATERS EAST OF CAPE COD AND NANTUCKET...AS WELL AS THE COASTAL WATERS
SOUTH OF NANTUCKET AND MARTHAS VINEYARD.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-231-233>237-250-251-256-300945-
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
531 AM EDT SAT AUG 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS...EXCEPT FOR NANTUCKET SOUND...THE COASTAL WATERS
EAST OF CAPE COD AND NANTUCKET...AND THE COASTAL WATERS SOUTH OF
NANTUCKET AND MARTHAS VINEYARD
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ020-RIZ006>008-300945-
SOUTHERN BRISTOL MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
531 AM EDT SAT AUG 29 2009
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH COAST OF
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-300945-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
531 AM EDT SAT AUG 29 2009
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT SUNDAY...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD...NANTUCKET AND
MARTHAS VINEYARD.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
RIZ005-300945-
BRISTOL RI-
531 AM EDT SAT AUG 29 2009
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR BRISTOL COUNTY RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-015-016-019-300945-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
531 AM EDT SAT AUG 29 2009
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST COAST OF MASSACHUSETTS
NORTH OF THE CAPE COD CANAL.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF MAY BECOME A PROBLEM LATER TONIGHT AS THE REMNANTS OF DANNY
MOVE AWAY FROM NEW ENGLAND. GIVEN THE RELATIVE DISORGANIZATION OF
DANNY DURING THE PAST DAY OR SO...DO NOT YET HAVE ENOUGH CONFIDENCE
TO ISSUE A HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BELK
Flood, Bristol
- When
- August 29, 1:32 PM EST to 4:00 PM EST
- Where
- Bristol County, 0.88 mi SW of Somerset to 1.03 mi SSW of South
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.743, -71.164
Two to four inches of rain fell across Bristol County, resulting in minor street flooding. In Dartmouth, Russell Mills and Horseneck Roads were flooded and impassable and Old Westport Road was flooded with six inches of water. River Road near Sylvia Street in New Bedford was closed due to flooding. Stafford Square in Fall River was flooded with water two and a half feet deep and the westbound lane of Roebson Street was flooded.
Flood, Plymouth
- When
- August 29, 2:55 PM EST to 4:00 PM EST
- Where
- Plymouth County, 1.13 mi W of Antassawamock to 4.4 mi SW of White Is Shrs
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.631, -70.842
The intersection of Green and Bridge Streets was flooded over the sidewalks in Fairhaven. Portions of Cranberry Highway were flooded with six to eight inches of water, rendering it impassable.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 29, 20091 death · 1 injured · 1 event
- Tornado and Damaging Wind in New York, August 29, 2009$525,000 · EF0 · 2 events
- Flood in Iowa, August 29 to 31, 2009$500,000 · 1 event
- Flood in Iowa, August 29 to 30, 2009$500,000 · 1 event
- Flash Flood in West Virginia, August 29, 2009$175,000 · 1 event
- Damaging Wind in Texas, August 29, 2009$60,000 · 52 kt wind · 1 event
- Rip Currents and High Surf in New Jersey, August 29 to 30, 20091 injured · 8 events
- Flood and High Wind in Maine, August 29 to 30, 200952 kt wind · 5 events
- Hail in Colorado, August 29, 20091 in hail · 4 events
- Hail and Heavy Rain in Oregon, August 29, 20091.25 in hail · 4 events
- Flash Flooding in New Jersey, August 29, 20093 events
- Rip Current and High Surf in Delaware, August 29 to 30, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192261, 192263.